IDEAS home Printed from
MyIDEAS: Login to save this article or follow this journal

Option Pricing Under a Double Exponential Jump Diffusion Model

  • S. G. Kou


    (Department of IEOR, Columbia University, 312 Mudd Building, New York, New York 10027)

  • Hui Wang


    (Division of Applied Mathematics, Brown University, Box F, Providence, Rhode Island 02912)

Registered author(s):

    Analytical tractability is one of the challenges faced by many alternative models that try to generalize the Black-Scholes option pricing model to incorporate more empirical features. The aim of this paper is to extend the analytical tractability of the Black-Scholes model to alternative models with jumps. We demonstrate that a double exponential jump diffusion model can lead to an analytic approximation for finite-horizon American options (by extending the Barone-Adesi and Whaley method) and analytical solutions for popular path-dependent options (such as lookback, barrier, and perpetual American options). Numerical examples indicate that the formulae are easy to implement, and are accurate.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: no

    Article provided by INFORMS in its journal Management Science.

    Volume (Year): 50 (2004)
    Issue (Month): 9 (September)
    Pages: 1178-1192

    in new window

    Handle: RePEc:inm:ormnsc:v:50:y:2004:i:9:p:1178-1192
    Contact details of provider: Postal: 7240 Parkway Drive, Suite 300, Hanover, MD 21076 USA
    Phone: +1-443-757-3500
    Fax: 443-757-3515
    Web page:

    More information through EDIRC

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:50:y:2004:i:9:p:1178-1192. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.